Facebook Pixel
EmpowHER Guest

on birth control and having cramps for 6days around "ovulation time"

By Anonymous October 12, 2011 - 9:13am
Rate This

Hi! I have been on birth control for 5years and have never experienced these types of cramps. My period started on Sept 26th and ended on Oct 1st. My boyfriend and I had sex on Oct 1st, Oct 3rd, and Oct 5th. On Oct 6th, I started getting dull cramps that have lasted until today Oct 12th. It can't be pregnancy because this would have been the "ovulation time". I was on a Zpack for the flu Oct 1st - Oct 4th. Could this have messed with my birth control? Why would these cramps be a result if so? Or could I have a cyst of some sort?

Add a Comment4 Comments

EmpowHER Guest

I meant to say I AM a member! Uneeek :)
and yes, I havent missed any pills...but I didnt use a backup method but now I will. Just nervous about the cramps and if they mean I have a problem.

October 12, 2011 - 10:22am
HERWriter Guide (reply to Anonymous)

Hi again!

I'm not sure why you would have cramping like that; you might even have an upset stomach or bowel, rather than it being something to due with your reproductive organs. Just keep an eye on things and if it reoccurs, re-evaluate.


October 12, 2011 - 12:13pm
EmpowHER Guest

that's what I was thinking as well. Do you know why I would be having cramps for 6days however? I was on the zpack after the flu because I couldnt stop coughing for weeks! And then it kicked it out! I've never had cramps like this before and for this long...thank you for your help!! Also, I'm not a memeber but i dont know how to "own" this convo haha

October 12, 2011 - 10:20am
HERWriter Guide

Hi Anon

Thank you for your post!

You're right, you should not be ovulating so this should not be the case here. Assuming you have not missed any pills, then you should not be pregnant (and your track record for protection is excellent so far.)

A z-pak does not help with the flu so I'm unsure what that was taken. A z-pack is taken for bacterial infections, not viruses and the flu is a virus.

Z-paks can interfere with birth control (many antibiotics do) so keep taking your birth control but test for pregnancy if you do not get your expected break through bleeding. But based on the dates you have given, it's far too early for any pregnancy signs. However, using a back up method of birth control is wise - for at least 7-10 days (or for the rest of your pack if you're like I was before I wanted children - a bit paranoid!).

I hope this helps and thanks for writing,

October 12, 2011 - 9:47am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!